The EMS Publishing House is now EMS Press and has its new home at

Please find all EMS Press journals and articles on the new platform.

Quantum Topology

Full-Text PDF (823 KB) | Metadata | Table of Contents | QT summary
Volume 7, Issue 2, 2016, pp. 329–433
DOI: 10.4171/QT/78

Published online: 2016-02-08

An odd categorification of $U_q (\mathfrak{sl}_2)$

Alexander P. Ellis[1] and Aaron D. Lauda[2]

(1) University of Oregon, Eugene, USA
(2) University of Southern California, Los Angeles, United States

We define a 2-category that categorifies the covering Kac–Moody algebra for $\mathfrak{sl}_2$ introduced by Clark and Wang. This categorification forms the structure of a super-2-category as formulated by Kang, Kashiwara, and Oh. The super-2-category structure introduces a $\mathbb{Z} \times \mathbb{Z}_{2}$-grading giving its Grothendieck group the structure of a free module over the group algebra of $\mathbb{Z} \times \mathbb Z_2$. By specializing the $\mathbb{Z}_{2}$-action to +1 or to −1, the construction specializes to an “odd” categorification of $\mathfrak{sl}_2$ and to a supercategorification of $\mathfrak{osp}_{1|2}$, respectively.

Keywords: Covering algebras, categorified quantum groups, cyclotomic quotients, odd nil-Hecke algebra, odd Khovanov homology

Ellis Alexander, Lauda Aaron: An odd categorification of $U_q (\mathfrak{sl}_2)$. Quantum Topol. 7 (2016), 329-433. doi: 10.4171/QT/78